Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jun 4, 2025, 12:16 AM MST for La Paz County, Arizona; Riverside County, San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2025, 12:16 AM MST (07:16 UTC)
- Expired
- Jun 4, 2025, 4:15 AM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties La Paz County, AZ, Riverside County, CA, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 183 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:31 PM MST, 45 minutes earlier. Its key messages:
- Scattered showers and thunderstorms expected late this afternoon through tonight across portions of southeast CA. Isolated showers and thunderstorms are possible across portions of south- central AZ early Wednesday morning.
- A return to a more typical June weather pattern expected by the latter half of the week with seasonably dry and hot conditions, with the potential for readings to peak near 110 degrees across the lower deserts by late this weekend into early next week.
Area forecast discussion, Jun 3, 11:31 PM MST, 45 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1131 PM MST Tue Jun 3 2025 .UPDATE...Updated 06Z Aviation Discussion. && .KEY MESSAGES... - Scattered showers and thunderstorms expected late this afternoon through tonight across portions of southeast CA. Isolated showers and thunderstorms are possible across portions of south- central AZ early Wednesday morning. - A return to a more typical June weather pattern expected by the latter half of the week with seasonably dry and hot conditions, with the potential for readings to peak near 110 degrees across the lower deserts by late this weekend into early next week. && .DISCUSSION... The latest water vapor satellite imagery depicts a cutoff low pressure system sitting just off the southern CA coastline. Low- level moisture leftover from the system that brought the widespread rainfall activity Sunday and Monday continues to remain over the area with the latest SPC mesoanalysis showing PWATs ranging between 1.0-1.3", which continues to run near record levels for early June. The increased upper-level forcing from the low in combination with the available low-level moisture has resulted in the development of shower and thunderstorm activity across the interior mountains of southern California through the higher terrain areas of northern AZ as of early this afternoon with additional development expected across these areas through the rest of the afternoon. The activity across southern CA, as shown by most of the HREF membership, is likely to spread into portions of Riverside and Imperial Counties during the evening hours with activity lingering into the first part of the overnight hours. The main hazard with these thunderstorms will be the gusty winds, with a 30-50% of gusts exceeding 35 mph. There is also a threat of localized heavy rainfall, which could to localized flash flooding especially with any persistent thunderstorm activity. The rest of the forecast area, including the Phoenix area, should see fairly tranquil conditions continuing through the rest of the day with mostly clear skies and afternoon temperatures warming into the mid to upper 90s. Heading into tonight through early Wednesday morning, the low center is projected to move into southern AZ before moving eastward into eastern AZ by the afternoon hours. HREF does show some elevated instability with MUCAPE reaching a couple hundred J/KG late tonight through early Wednesday morning across northern La Paz through northern Maricopa County. Therefore, as shown by some of the hi-res guidance, there may be some isolated shower and thunderstorm activity developing across portions La Paz into Maricopa County, including portions of the Phoenix area, late tonight through early Wednesday morning. As the low center moves into eastern AZ by the afternoon hours, increasing subsidence and drier air will move in with any afternoon convection concentrated across the AZ High Country. The pattern will begin to shift to more typical June weather starting on Thursday as drier westerly flow aloft settles in as the region will be entrenched between weak broad troughing to the northwest and the subtropical ridge to the southeast across northern Mexico through Texas. This dry westerly flow will completely scour out the moisture. As the 500 mb height fields rise from the influence from the subtropical ridge, temperatures will be on a gradual warming trend with afternoon highs across the lower deserts topping out around 100 degrees by Friday, to around 105 degrees by Saturday, before potentially peaking near 110 degrees next Sunday and Monday with the latest NBM showing about a 20-50% chance of reaching 110 degrees. As temperatures rise into the mid to upper 100s this weekend through early next week, the HeatRisk level will increase into the moderate category, posing a risk to vulnerable populations as well as those partaking in outdoor activities if the proper heat precautions are not taken. Ensembles do show broad troughing entering the Pacific NW by the middle of next week, which would push the subtropical ridge to the southeast and lead to some slight cooling. && .AVIATION...Updated at 0631Z. South Central Arizona including KPHX, KIWA, KSDL, KDVT: Confidence in the forecast through Wednesday morning is low, as there will be slight chances (10-30%) for VCSH and VCTS during the overnight and early morning hours. Most favored timeframe for convection will be between 09-15Z. This will also create uncertainty in the winds. An outflow is currently moving down from the north and may lead to a short period of northerly gusts up to 20-25 kts at at least KDVT. Winds will become erratic in the vicinity of convection. Otherwise, E winds should develop by 12-13Z and then veer back W-SW by 17-18Z. Convection is expected in the afternoon Wednesday, but expected to stay north and east of the Phoenix area. VFR conditions are expected to prevail with cloud bases mostly staying above 6-7K ft AGL. Southeast California/Southwest Arizona including KIPL and KBLH: Scattered showers and storms are developing across the area, with potential for VCTS/TSRA at both terminals. Most activity is expected to come to an end by 11-12Z. The showers and storms will be capable of producing gusty erratic winds, with potential for wind gusts >20 kts. Skies will become mostly clear by Wednesday afternoon, with only a few cumulus, and winds will return to typical diurnal tendencies. && .FIRE WEATHER... A somewhat unsettled weather pattern will continue through early Wednesday with elevated chances for shower and thunderstorm activity across portions of southeast CA late this afternoon through tonight and slight chances for isolated showers and thunderstorms across portions of south-central AZ late tonight through early Wednesday morning. Any thunderstorm activity will be capable of gusty winds, frequent lightning, and localized heavy rainfall. Moisture will remain fairly elevated with MinRHs above 20-25%, while overnight recovery remains good at above 50-60% tonight and 40-50% Wednesday night. Winds should be fairly typical for late spring with the usual afternoon upslope gustiness. This pattern will quickly transition back to more typical dry conditions and seasonable temperatures later this week. MinRHs will drop back into the teens on Thursday to as low as the 5-10% range by the weekend. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Lojero/Kuhlman AVIATION...Benedict FIRE WEATHER...Kuhlman/Lojero
In the hours before
Special weather statement, Jun 3, 7:49 PM MST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
749 PM PDT Tue Jun 3 2025
CAZ562-566-040330-
Imperial County West CA-Imperial County Southwest CA-
749 PM PDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL IMPERIAL COUNTY
THROUGH 830 PM PDT...
At 748 PM PDT, Doppler radar was tracking a strong thunderstorm near
Fish Creek Wash, or 11 miles southeast of Hwy 78 Between Borrego
Springs Rd And Ocotillo Wells, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fish Creek Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3308 11609 3310 11608 3313 11595 3286 11602
3286 11610 3307 11611
TIME...MOT...LOC 0248Z 231DEG 14KT 3301 11612
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KBSpecial weather statement, Jun 3, 10:42 PM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1042 PM PDT Tue Jun 3 2025
CAZ564-568-570-040630-
Chuckwalla Mountains CA-Chuckwalla Valley CA-Chiriaco Summit CA-
1042 PM PDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 1130 PM
PDT...
At 1041 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Desert Center, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Desert Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3380 11551 3387 11528 3374 11499 3361 11526
TIME...MOT...LOC 0541Z 299DEG 23KT 3375 11526
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KBSpecial weather statement, Jun 3, 10:58 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1058 PM PDT Tue Jun 3 2025
CAZ570-040645-
Chuckwalla Valley CA-
1058 PM PDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 1145 PM
PDT...
At 1057 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Midland, or 34 miles southwest of Highway 95 At
Mile Marker 29, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Riverside County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3407 11483 3394 11478 3390 11497 3408 11518
TIME...MOT...LOC 0557Z 168DEG 8KT 3399 11490
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:49 PM MST | Special Weather Statement | PSR | 41 min | |
| Jun 3, 10:42 PM MST | Special Weather Statement | PSR | 48 min | |
| Jun 3, 10:58 PM MST | Special Weather Statement | PSR | 47 min | |
| Jun 3, 11:38 PM MST | Areal Flood Advisory | PSR | La Paz | 4 hr |
| Jun 4, 12:17 AM MST | Special Weather Statement | PSR | La Paz | 43 min |
| Jun 4, 1:01 AM MST | Flash Flood Warning | PSR | La Paz | 4 hr |
| Jun 3, 5:10 PM MST | Special Weather Statement | PSR | Riverside | 50 min |
| Jun 3, 5:17 PM MST | Severe Thunderstorm Warning | PSR | Riverside, San Bernardino | 43 min |
| Jun 3, 8:20 PM MST | Flash Flood Warning | PSR | Imperial | 3 hr |
| Jun 3, 10:50 PM MST | Areal Flood Advisory | PSR | Riverside, San Bernardino | 4 hr |
| Jun 3, 11:12 PM MST | Flash Flood Warning | PSR | Riverside | 4 hr |
| Jun 3, 11:41 PM MST | Areal Flood Advisory | PSR | Imperial, Riverside | 4 hr |
| Jun 3, 11:59 PM MST | Flash Flood Warning | PSR | Riverside | 4 hr |
Nearby
Flash Flood Warnings in California, 2025Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.